Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes white coating on tongue and dry mouth after taking antibiotics?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
HI my tongue has developed a white coat after I have started taking antibiotiic Pantocid-HP mouth is feeling dry and i am feeling uneasy - what can I do ?
Posted Sun, 23 Feb 2014 in Infections
Answered by Dr. Vaishalee Punj 19 minutes later
Brief Answer: Seems like oral candida Detailed Answer: Hi Thanks for posting your query on XXXXXXX Antibiotics are the usual culprit in causing candida infections. This happens due to rearrangement of the normal flora on the skin and mucous membranes. The helpful bacteria get suppressed due to antibiotics and the fungi overgrow to compensate for the empty space. Even the candida are part of normal flora. Thus the aim of treatment should not be to eradicate them but to reduce them. There are many things that you can do to reduce them. My advice would be as follows: - Can try nystatin mouthwash. Do not ingest it. Oral tablets are not needed for this condition. - Probiotics may help - Drinking pure water will help especially if the normal flora of the intestines also got affected. - Avoid antibiotics and other mouthwashes It is a very common condition and you should not get worried if it persists. Do not try overzealous treatments to cure it. Trying stronger medicines may actually worsen the condition. Hope it helps. Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor